Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 7, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Mar 25, 1995, 12:39 PM CST for Texas County, Oklahoma. It was in force for 51 min.
The area
The counties it named.
The facts
- Issued
- Mar 25, 1995, 12:39 PM CST (18:39 UTC)
- Expired
- Mar 25, 1995, 1:30 PM CST
- In force
- 51 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Texas County, OK
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KAMA 251839 RRA SVRAMA OKC139-251930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1239 PM CST SAT MAR 25 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 130 PM CST FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE OKLAHOMA PANHANDLE ...CENTRAL TEXAS COUNTY DOPPLER RADAR INDICATES A SEVERE THUNDERSTORM IN CENTRAL TEXAS COUNTY OKLAHOMA JUST WEST OF THE CITY OF HOOKER. THE STORM IS PRODUCING DIME SIZE HAIL...HEAVY RAIN...AND STRONG GUSTY WINDS. THE STORM IS TRACKING TO THE NORTH AT 35 MPH. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR IS INDICATED BY RADAR. PEOPLE IN THE PATH OF THIS STORM SHOULD TAKE ACTION TO PROTECT THEMSELVES AND THEIR PROPERTY. MOVE INDOORS AND AWAY FROM WINDOWS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 10:00 AM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Mar 25, 10:00 AM CST, 2 hours 39 minutes before
FPUS3 KAMA 251600 AFDAMA TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1000 AM CST SAT MAR 25 1995 BEEN A BAD NIGHT FOR SVR WX...UNABLE TO VERIFY ANY SVR EVENT FROM MORNING ACTIVITY. RAINFALL REPORTS UP TO 1.5 INCHES IN LIPSCOMB. MINOR ADJTMTS TO FCST...CURRENT WIND ADV MAY BE A LITTLE FAST AND STRONG FOR ALL THREE PERIODS. HAVE PUSHED THEM TO LATE THIS AFTN AND WILL ADDRESS LATER PERIODS IN AFTN PACKAGE. .AMA...WIND ADVISORY TX ZONES 1>20 LATE AFTERNOON. .OK...WIND ADVISORY OK ZONES 1>3 LATE AFTERNOON. DJC
In the hours before
Special weather statement, Mar 25, 7:25 AM CST, 5 hours 14 minutes before
OKZ002-003-TXZ002>005-007>010-012>015-017>020-022>026-251630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 726 AM CST SAT MAR 25 1995 ...THE TORNADO WATCH FOR PARTS OF THE CENTRAL TEXAS PANHANDLE HAS BEEN CANCELLED... THE TORNADO WATCH WHICH WAS IN EFFECT FOR PORTIONS OF THE CENTRAL TEXAS PANHANDLE HAS BEEN CANCELLED. ALTHOUGH A FEW SHOWERS AND THUNDERSTORMS CONTINUE OVER THE AREA...THE THREAT FOR SEVERE WEATHER HAS MOVED FURTHER EAST INTO THE PANHANDLES. THEREFORE...THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN TEXAS ONLY...SHERMAN...MOORE...POTTER ...RANDALL AND CASTRO. THE TORNADO WATCH FOR THE EASTERN THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON. COLTON
Special weather statement, Mar 25, 7:26 AM CST, 5 hours 13 minutes before
OKZ002-003-TXZ002>005-007>010-012>015-017>020-022>026-251630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 726 AM CST SAT MAR 25 1995 ...THE TORNADO WATCH FOR PARTS OF THE CENTRAL TEXAS PANHANDLE HAS BEEN CANCELLED... THE TORNADO WATCH WHICH WAS IN EFFECT FOR PORTIONS OF THE CENTRAL TEXAS PANHANDLE HAS BEEN CANCELLED. ALTHOUGH A FEW SHOWERS AND THUNDERSTORMS CONTINUE OVER THE AREA...THE THREAT FOR SEVERE WEATHER HAS MOVED FURTHER EAST INTO THE PANHANDLES. THEREFORE...THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN TEXAS ONLY...SHERMAN...MOORE...POTTER ...RANDALL AND CASTRO. THE TORNADO WATCH FOR THE EASTERN THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON. COLTON
Special weather statement, Mar 25, 11:55 AM CST, 44 minutes before
OKZ002-003-TXZ003>005-008>010-013>015-018>020-023>026-251845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1155 AM CST SAT MAR 25 1995 ...A TORNADO WATCH REMAINS IN EFFECT FOR THE EASTERN THIRD OF BEAVER COUNTY OF THE OKLAHOMA PANHANDLE UNTIL 6 PM THIS AFTERNOON... ...A TORNADO WATCH REMAINS IN EFFECT FOR THE EXTREME EASTERN COUNTIES OF THE TEXAS PANHANDLE UNTIL 6 PM THIS AFTERNOON... ...THE TORNADO WATCH FOR THE CENTRAL PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLE HAS BEEN CANCELLED... DRIER AIR IS PUSHING EAST ACROSS THE TEXAS AND OKLAHOMA PANHANDLES MAKING THE DEVELOPMENT OF SEVERE THUNDERSTORMS UNLIKELY OVER THE WESTERN AREAS. IN FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES MOIST AND UNSTABLE AIR WILL MAKE THE DEVELOPMENT OF THUNDERSTORMS POSSIBLE...WITH SOME OF THE THUNDERSTORMS REACHING SEVERE LIMITS. ADDITIONALLY THE WIND PROFILE IS FAVORABLE FOR TORNADO DEVELOPMENT. STORMS IN OUR EASTERN AREA HAVE DIMINISHED OR MOVED INTO OKLAHOMA...HOWEVER PERSONS IN EASTERN TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT TO FUTURE THUNDERSTORM DEVELOPMENT THROUGHOUT THE AFTERNOON. DJC
Special weather statement, Mar 25, 11:56 AM CST, 43 minutes before
OKZ002-003-TXZ003>005-008>010-013>015-018>020-023>026-251845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1155 AM CST SAT MAR 25 1995 ...A TORNADO WATCH REMAINS IN EFFECT FOR THE EASTERN THIRD OF BEAVER COUNTY OF THE OKLAHOMA PANHANDLE UNTIL 6 PM THIS AFTERNOON... ...A TORNADO WATCH REMAINS IN EFFECT FOR THE EXTREME EASTERN COUNTIES OF THE TEXAS PANHANDLE UNTIL 6 PM THIS AFTERNOON... ...THE TORNADO WATCH FOR THE CENTRAL PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLE HAS BEEN CANCELLED... DRIER AIR IS PUSHING EAST ACROSS THE TEXAS AND OKLAHOMA PANHANDLES MAKING THE DEVELOPMENT OF SEVERE THUNDERSTORMS UNLIKELY OVER THE WESTERN AREAS. IN FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES MOIST AND UNSTABLE AIR WILL MAKE THE DEVELOPMENT OF THUNDERSTORMS POSSIBLE...WITH SOME OF THE THUNDERSTORMS REACHING SEVERE LIMITS. ADDITIONALLY THE WIND PROFILE IS FAVORABLE FOR TORNADO DEVELOPMENT. STORMS IN OUR EASTERN AREA HAVE DIMJINISHED OR MOVED INTO OKLAHOMA...HOWEVER PERSONS IN EASTERN TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT TO FUTURE THUNDERSTORM DEVELOPMENT THROUGHOUT THE AFTERNOON. DJC
Special weather statement, Mar 25, 12:35 PM CST, 4 minutes before
OKZ001>003-TXZ001>026-260615- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1235 PM CST SAT MAR 25 1995 THERE IS A TORNADO WATCH IN EFFECT FOR THE EASTERN MOST COUNTIES OF THE TEXAS AND OKLAHOMA PANHANDLE UNTIL 600 PM CST. AN UNSTABLE AIRMASS...CONSIDERABLE ATMOSPHERIC MOISTURE...AND A DEVELOPING SURFACE LOW PRESSURE SYSTEM MAKE CONDITIONS FAVORABLE FOR THUNDERSTORM DEVELOPMENT. THE DEVELOPMENT OF A SEVERE THUNDERSTORM OR A TORNADO IS MORE LIKELY EAST OF THE PANHANDLES IN OKLAHOMA. THERE IS A CHANCE OF GENERAL THUNDERSTORMS DEVELOPING OVER THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON. A DRYLINE IS MOVING EASTWARD THROUGH THE CENTRAL PORTION OF THE PANHANDLES. FOLLOWING THE DRY LINE IS A WEAK COOL FRONT. AHEAD OF THE DRY LINE IS MOIST UNSTABLE AIR WHICH COUPLED WITH AFTERNOON HEATING OR INTERACTION WITH THE DRY LINE HAS THE POTENTIAL TO GENERATE THUNDERSTORMS. A FEW THUNDERSTORM CELLS...ESPECIALLY THOSE ASSOCIATED WITH THE DRYLINE ITSELF WILL HAVE THE POTENTIAL TO BECOME SEVERE. COPLEY
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 1:25 PM CST | Severe Thunderstorm Warning | AMA | Beaver | 35 min |
| Mar 25, 3:42 PM CST | Tornado Warning | AMA | Beaver | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.